Fibromyalgia Action UK
40,211 members52,313 posts

Switching from tramadol to MST

I was taking 150mgm of SR Tramadol twice a day for pain relief for fibro and small fibre neuropathy. As with pain relief my body became tolerant to the drug and I needed stronger meds. I tried going up to the max of 200mgm twice a day but felt very woozy and didn't feel safe to drive. Back to gp who put me on 15mg of SR MST twice a day. Just could not function so back again and asked for lowest dose - 5mg - and to use Oramorph for break throughpain. I just feel so rough - nnauseous, headache, tummy ache and just rough. I've been off the tramadol for 2 weeks so don't think it's withdrawal symptoms. Anyone else suffered like this? Sorry for long post xx

16 Replies
oldestnewest

Hi Maggiet I'm sorry I can't answer your question because when I came off tramadol I went straight to Codiene but I have read posts from other members regarding withdrawal and some people do get it worse than others. Also I know that from the medication I have taken over the years is that it sometimes does take a while to get used to. When I first took Amitriptyline I was like that for a couple of months, couldn't work, couldn't drive, I was like a zombie for weeks. I always eat something with pain killers aswel because it's not so quickly absorbed into your system, so helps with the woozy feeling.

I would give your GP a call on Monday because if you are suffering so much there maybe something else he can advise you & will know if it could still be withdrawal or something else.

I do hope you feel better soon my friend, nothing worse than constant nausea. Do please let us know how it goes.

Peace, luv n light

Jan xx

2 likes
Reply

Thank you very much for your reply. I'm sure it will pass, but it's not pleasant. I can't get to my gp tomorrow, but I'll ring on Tuesday and get an appointment with him.

Peace, love and light to you also x

1 like
Reply

Hi there

I can't help with the actual Tramadol question but I had withdrawal symptoms for weeks and weeks after I weaned slowly off Pregabalin.

Are you taking any of your prescribed meds on a regular basis every day?

If so you should find that any drowsiness will wear off after a couple of weeks.

Also it could be a virus so I'd give it a few days to see how you go and if you don't feel better see if you can get a phone consultation with your GP.

I hope you feel better in yourself soon.

Lu xx

2 likes
Reply

I'm OK with the drowsiness at the moment as I know it will pass, it's just the constant yuckiness I'm not good with! Like you say, it could just be a virus so I'll have to be a patient patient!

1 like
Reply

Have you tried CBC oil? It has relieved my pain so it is tolerable. It is amazing stuff. I don't think I have ever told my story. It has helped so when I lay down and close my eyes there isn't the flashing fast movement. It is calm and just right to be a blue to fall asleep.

4 likes
Reply

hello maggiet, I am on slow relief and instant relief morphine, quite a lot higher dose than you have mentioned. I have my suspicions you probably should have cut down slowly with the tramadol, and could still be having withdrawals. you could have a word with someone at your local pharmacist. That's what I did when I was worried about the medication I was coming off. xx

3 likes
Reply

Hi Maggie - what is MST please? I take tramadol sr 100mg just once a day but that's not controlling the pain either.

1 like
Reply

It is a slow release morphine tablet

1 like
Reply

Ask your GP for Metoclopramide, as I'm on quite a lot of medication, including orah morph and Mst, it's a good sickness medication and this really helps, I'm on 10mg but I would start on 5mg at first. Hope that helps.

2 likes
Reply

I'm on Tramadol SR too. I couldn't see my Gp giving me anything with morphine in it....but thanks for letting us know. As for Maggiet, you need to cut down slowly as to avoid the nasty withdrawals x

2 likes
Reply

Tramadol....it's like heroin on prescription. very addictive and I wouldn't take it again unless absolutely necessary ( I needed it after a cvst in 2014) and decided to take myself off it as soon as I was able to...about two months. Went through horrible few weeks but so glad I stopped.

Aa others have said, it could be a virus too...or your body trying to adjust still.

Can't comment on the switch to your new drug. Might also be side effect of those ?

Personally I try to take as few drugs as possible (and I'm allergic to morphine and codeine). I know that the better I eat, the better I feel.....and that I need to exercise every day.

Good luck....give it a bit more time.

Tramadol?? don't touch it !

2 likes
Reply

I do take Tramadol but only when I just need too....I take 50mg or 100mg depending on the pain level. I have had it prescribed for a good few years and have never felt I needed to increase my dose....I assume because I don't take it all the time.....Hope you get some relief soon.....x

1 like
Reply

Thank you. I was put on SR tramadol a while back as I'm in constant pain and they've worked well for years. My body has got used to them, hence the switch to MST.

1 like
Reply

It's definitely tramadol withdrawal. I've been through this and it's takes weeks to withdraw properly and months for the psychological withdrawal of the drug. Get some 50mgs instant release tramadol of your gp and say you're having trouble with the withdrawal. I would take 1-2 tramadol a day for a good few weeks whilst the mst is kicking in properly and to help with the terrible withdrawal effects of tramadol

Good luck

Sarah xx

1 like
Reply

I've got some 50gm tramadol but I've been told not to take the 2 together. I've got the pain clinic next Monday , so if I haven't had a GP's appointment by then, I'll ask at the clinic. Funnily enough, my nausea isn't as bad today. It might be because of my long moan yesterday!

1 like
Reply

Hi Maggi15

I want to genuinely and sincerely wish you all the best of luck with getting the medications that you want.

1 like
Reply

You may also like...